This investigation was a result of reports of people attempting suicide while taking Singulair. While there were no reports of suicidality or behavioral changes involving 11,000 patients taking Singulair during the manufacturers' safety studies, there have been reports of these symptoms in people taking the medication since it has been marketed. The FDA announced its initial concerns in March 2008, and updated these concerns on June 12, 2009.
As a result of these findings, the FDA has required the makers of Singulair (and related medicines, Zyflo (zilueton) and Accolate (zafirlukast) ) include a warning statement in their labeling regarding the possibility of psychiatric side effects. Patients are advised to contact their healthcare provider if these side effects occur, but should not discontinue taking Singulair unless directed by their healthcare provider, since the sudden stopping of Singulair could result in worsening asthma symptoms.
- FDA Updated Information on Leukotriene Inhibitors
- Singulair Drug Information
- Singulair for Allergies
DISCLAIMER: The information contained in this site is for educational purposes only, and should not be used as a substitute for personal care by a licensed physician. Please see your physician for diagnosis and treatment of any concerning symptoms or medical condition.